- Open Access
The poles and growth of solutions of systems of complex difference equations
Advances in Difference Equations volume 2013, Article number: 75 (2013)
In view of the Nevanlinna theory, we study the growth and poles of solutions of some classes of systems of complex difference equations and obtain some interesting results such as the lower bounds for Nevanlinna lower order, a counting function of poles and maximum modulus for solutions of such systems. They extend some results concerning functional equations to the systems of functional equations in the fields of complex equations.
1 Introduction and main results
The purpose of this paper is to study some properties of the poles and growth of meromorphic solutions of the systems of complex difference equations. The fundamental results and the standard notations of the Nevanlinna value distribution theory of meromorphic functions are used (see [1–3]). In this paper, a meromorphic function means being meromorphic in the whole complex plane ℂ; for a meromorphic function f, denotes any quantity satisfying for all r outside a possible exceptional set E of finite logarithmic measure , and a meromorphic function is called a small function with respect to f if .
Theorem 1.1 (see [, Theorem 2.5])
For any non-constant polynomial , the difference equation
has a non-trivial entire solution.
Theorem 1.2 (see [, Corollary 6])
For any non-constant rational function , the difference equation
has a non-trivial meromorphic solution in the complex plane.
In 2000, Ablowitz, Halburd and Herbst  studied some classes of complex difference equations
where the coefficients are meromorphic functions, and obtained the following results.
Theorem 1.3 (see )
If difference equation (1) (or (2)) with polynomial coefficients , admits a transcendental meromorphic solution of finite order, then .
In 2001, Heittokangas et al.  further investigated some complex difference equations which are similar to (1) and (2) and obtained the following results which are improvements of Theorems 1.1 and 1.2.
Theorem 1.4 (see [, Proposition 8 and Proposition 9])
Let . If the equations
with rational coefficients , admit a transcendental meromorphic solution of finite order, then .
In the same paper, some results of the lower bound for the characteristic functions, poles and maximum modulus of transcendental meromorphic solutions of some complex difference equations are obtained as follows.
Theorem 1.5 (see [, Theorem 10])
Let and let . Suppose y is a transcendental meromorphic solution of the difference equation
with rational coefficients , . Denote .
If y is entire or has finitely many poles, then there exist constants and such that
holds for all .
If y has infinitely many poles, then there exist constants and such that
holds for all .
Theorem 1.6 (see [, Theorem 11])
Let and suppose that y is a non-rational meromorphic solution of
where all coefficients in (3) are of growth without an exceptional set as , and ’s are non-vanishing. If , then for any ε (), there exists an such that
for all , where and is a constant.
Recently, a number of papers have focused on difference equations, difference product and q-difference in the complex plane ℂ, and considerable attention has been paid to the growth of solutions of difference equations, value distribution and uniqueness of differences analogues of Nevanlinna’s theory [4, 6–25].
In 2012, Gao [14–16] also investigated the growth and existence of meromorphic solutions of some systems of complex difference equations and obtained some existence theorems and estimates on the proximity function and the counting function of solutions of some systems of complex difference equations.
Theorem 1.7 Suppose that is a transcendental meromorphic solution of a system of difference equations of the form
where and the coefficients , () are rational functions. Denote . If () are entire or have finitely many poles, then there exist constants () and such that for all
Theorem 1.8 Suppose that is a transcendental meromorphic solution of a system of difference equations of the form
where the coefficients , are rational functions, and , are relatively prime polynomials in over the field of rational functions satisfying , , , . Denote . If have infinitely many poles, then for sufficiently large r,
Remark 1.1 Since system (4) is a particular case of system (5), from the conclusions of Theorem 1.8, we can get the following result.
Under the assumptions of Theorem 1.7, if () have infinitely many poles, then there exist constants () and such that for all ,
Theorem 1.9 Suppose that is a transcendental meromorphic solution of a system of complex difference equations of the form
where , are finite index sets satisfying
, , and all coefficients of (6) are of growth , without an exceptional set. Denote . If , then for any ε satisfying
there exist constants and () for all ,
Theorem 1.10 Suppose that all coefficients in (6) are of growth , and that all the other assumptions of Theorem 1.9 hold. Then ().
2 Some lemmas
Lemma 2.1 (Valiron-Mohon’ko )
Let be a meromorphic function. Then for all irreducible rational functions in f,
with meromorphic coefficients , , the characteristic function of satisfies
where and .
Lemma 2.2 (see )
Let be meromorphic functions. Then
where is an index set consisting of s elements, and .
Lemma 2.3 (see )
Let , be monotone increasing functions such that outside of an exceptional set of finite logarithmic measure. Then for any , there exists such that for all .
Lemma 2.4 (see [, Lemma 1])
Given and a meromorphic function y, the Nevanlinna characteristic function T satisfies
for all , for some constant κ.
3 The proof of Theorem 1.7
Since the coefficients , () are rational functions, we can rewrite (4) as
where the coefficients , () are polynomials.
Next, two cases will be considered as follows.
Case 1. Since is a transcendental solution of system (4) or (7) and () are entire, set (), (), , taking , we have that
when r is sufficiently large. Since are transcendental entire functions and (; ) are polynomials, we have and . Thus, for sufficiently large r, we have
From (8) and (9), we have
where , for some constants and sufficiently large r. From (10), for sufficiently large r, we have
Iterating (11), we have
Since for sufficiently large r and k, and since , we know that the series and are convergent. Thus, for sufficiently large r, we have
where () are some constants. Since is a transcendental entire function, for sufficiently large r, we have
where . Hence, from (12)-(14), there exists such that for , we have
Choosing and letting for each choice of r, and for each sufficiently large , we have
From (15) and (16), we have
By using the same argument as above, we can get that there exist constants and such that for all ,
Case 2. Suppose that is a solution of system (4) and () are meromorphic functions with finitely many poles. Then there exist polynomials such that () are entire functions. Substituting into (7) and again multiplying away the denominators, we can get a system similar to (7). By using the same argument as above, we can obtain that for sufficiently large ,
where (>0) () are some constants.
From Case 1 and Case 2, this completes the proof of Theorem 1.7.
4 The proof of Theorem 1.8
Suppose that is a solution of system (5) and () are transcendental. Since the coefficients of , are rational functions, we can choose a sufficiently large constant R (>0) such that the coefficients of , have no zeros or poles in . Since () have infinitely many poles, we can choose a pole of of multiplicity satisfying . Then the right-hand side of the second equation in system (5) has a pole of multiplicity at . Then there exists at least one index such that is a pole of of multiplicity . Replacing z by in the first equation of (5), we have
We now have two possibilities as follows.
If is a pole or a zero of the coefficients of , then this process will be terminated and we can choose another pole of in the way we did above.
If is neither a pole nor a zero of the coefficients of , thus the right-hand side of (18) has a pole of multiplicity at , then there exists at least one index such that is a pole of of multiplicity . Replacing z by in the second equation of (5), we have
We proceed to follow the step above. Since the coefficients of have finitely many zeros and poles in and has infinitely many poles again, we may construct poles (, , ) of of multiplicity satisfying as , . Since as , for sufficiently large k, say and any , we have
If we can choose a pole of of multiplicity satisfying , similar to the above discussion, we can get that for sufficiently large k and any ,
Thus, for each sufficiently large , there exists a such that (or ), by using the same method as in the proof of Theorem 1.7, from (19) (or (20)), we have
where and .
Thus, from (21) and (22), this completes the proof of Theorem 1.8.
5 The proof of Theorem 1.9
From the assumptions of Theorem 1.9 and () are transcendental, applying Lemma 2.1 and Lemma 2.2 for (6) and by Lemma 2.4, for any given ε () and all , we have
From (23) and for all , we have
Iterating (24) and (25), we can get
which holds for and . Let , for any , set , we have . Then from (26) we can get
Thus, this completes the proof of Theorem 1.9.
6 The Proof of Theorem 1.10
From the assumptions of Theorem 1.10, by using the same argument as in Theorem 1.9, for any given ε () and all , we have
outside of a possible exceptional set of finite logarithmic measure.
It follows that
outside of a possible exceptional set of finite logarithmic measure. From (27) and Lemma 2.3, it follows that for every , there exists such that
and holds for all , where . Inductively, for any positive integer and , from (28), we have
By using the same argument as in [, Theorem 1.11], we can get that () easily.
Thus, this completes the proof of Theorem 1.10.
Hayman WK: Meromorphic Functions. The Clarendon Press, Oxford; 1964.
Yang L: Value Distribution Theory. Springer, Berlin; 1993.
Yi HX, Yang CC: Uniqueness Theory of Meromorphic Functions. Kluwer Academic, Dordrecht; 2003. (Chinese original: Science Press, Beijing, 1995.)
Shimomura S: Entire solutions of a polynomial difference equation. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 1981, 28: 253–266.
Yanagihara N: Meromorphic solutions of some difference equations. Funkc. Ekvacioj 1980, 23: 309–326.
Ablowitz MJ, Halburd RG, Herbst B: On the extension of the Painlevé property to difference equations. Nonlinearity 2000, 13: 889–905. 10.1088/0951-7715/13/3/321
Halburd RG, Korhonen RJ: Finite-order meromorphic solutions and the discrete Painleve equations. Proc. Lond. Math. Soc. 2007, 94: 443–474.
Halburd RG R, Korhonen RJ: Meromorphic solutions of difference equations, integrability and the discrete Painlev’e equations. J. Phys. A, Math. Theor. 2007, 40: R1-R38. 10.1088/1751-8113/40/6/R01
Heittokangas J, Korhonen RJ, Laine I, Rieppo J, Tohge K: Complex difference equations of Malmquist type. Comput. Methods Funct. Theory 2001, 1(1):27–39.
Barnett DC, Halburd RG, Korhonen RJ, Morgan W: Nevanlinna theory for the q -difference operator and meromorphic solutions of q -difference equations. Proc. R. Soc. Edinb., Sect. A, Math. 2007, 137: 457–474.
Bergweiler W, Ishizaki K, Yanagihara N: Growth of meromorphic solutions of some functional equations I. Aequ. Math. 2002, 63(1/2):140–151.
Chen ZX: Growth and zeros of meromorphic solution of some linear difference equations. J. Math. Anal. Appl. 2011, 373: 235–241. 10.1016/j.jmaa.2010.06.049
Chiang YM, Feng SJ:On the Nevanlinna characteristic of and difference equations in the complex plane. Ramanujan J. 2008, 16: 105–129. 10.1007/s11139-007-9101-1
Gao LY: On meromorphic solutions of a type of system of composite functional equations. Acta Sci. Math. 2012, 32B(2):800–806.
Gao LY: Systems of complex difference equations of Malmquist type. Acta Math. Sin. 2012, 55: 293–300.
Gao LY: Estimates of N -function and m -function of meromorphic solutions of systems of complex difference equations. Acta Sci. Math. 2012, 32B(4):1495–1502.
Gundersen GG, Heittokangas J, Laine I, Rieppo J, Yang D: Meromorphic solutions of generalized Schröder equations. Aequ. Math. 2002, 63: 110–135. 10.1007/s00010-002-8010-z
Halburd RG, Korhonen RJ: Difference analogue of the lemma on the logarithmic derivative with applications to difference equations. J. Math. Anal. Appl. 2006, 314: 477–487. 10.1016/j.jmaa.2005.04.010
Halburd RG, Korhonen RJ: Nevanlinna theory for the difference operator. Ann. Acad. Sci. Fenn., Math. 2006, 31: 463–478.
Laine I, Rieppo J, Silvennoinen H: Remarks on complex difference equations. Comput. Methods Funct. Theory 2005, 5(1):77–88. 10.1007/BF03321087
Laine I: Nevanlinna Theory and Complex Differential Equations. de Gruyter, Berlin; 1993.
Korhonen R: A new Clunie type theorem for difference polynomials. J. Differ. Equ. Appl. 2011, 17: 387–400. 10.1080/10236190902962244
Silvennoinen H: Meromorphic solutions of some composite functional equations. Ann. Acad. Sci. Fenn., Math. Diss. 2003, 13: 14–20.
Wang J: Growth and poles of meromorphic solutions of some difference equations. J. Math. Anal. Appl. 2011, 379: 367–377. 10.1016/j.jmaa.2011.01.022
Zheng XM, Chen ZX: Some properties of meromorphic solutions of q -difference equations. J. Math. Anal. Appl. 2010, 361: 472–480. 10.1016/j.jmaa.2009.07.009
The authors thank the referee for his/her valuable suggestions to improve the present article. This work was supported by the NSFC (61202313), the Natural Science Foundation of Jiang-Xi Province in China (Grant No. 2010GQS0119, No. 20122BAB201016, No. 20122BAB201044) and the National Science and Technology Support Plan (2012BAH25F02).
The authors declare that they have no competing interests.
HW and HYX completed the main part of this article, HYX, HW and BXL corrected the main theorems. All authors read and approved the final manuscript.
About this article
Cite this article
Wang, H., Xu, H. & Liu, B. The poles and growth of solutions of systems of complex difference equations. Adv Differ Equ 2013, 75 (2013). https://doi.org/10.1186/1687-1847-2013-75
- difference equation